Nebraska, 2003

Hail in Nebraska, May 5, 2003

May 5, 2003 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 5, 1:35 PM CST, 5 hours 18 minutes earlier.

Area forecast discussion, May 5, 1:35 PM CST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
ISSUED BY NATIONAL WEATHER SERVICE HASTINGS NE
235 PM CDT MON MAY 5 2003

AM UPR AIR AND SAT SHOWS YDA/S POTENT SYS IN THE PROCESS OF SHEARING
OUT THRU WRN LKS. SECONDARY UPSTREAM SYS LOCATED OVR NW NEB THIS
AFTN SHOWING SOME CONV ENHANCEMENT OVR THE BLACK HILLS AND WHICH WILL
BE THE SHRT TERM FOCUS OVERNIGHT.

12Z MODEL DEPICTIONS ON TRACK W/AFOREMENTIONED SYS COMING INTO THE
NRN HALF OF CWA THIS EVENING. INCREASING DPVA ALG W/AT LEAST WK
CVRG ALG RESIDUAL CYC WRAP AROUND MSTR GRADIENT WILL FVR SHRA
DVLPMNT ALG A ONL TO OLU LINE BY EARLY EVE AND THEN A GRADUAL DECAY
TO THIS PRECIP BAND AS IT SHIFTS SE...PERHAPS MAKING IT INTO WRN IA
BFR COMPLETELY DYING OUT...W/ CONTD RESIDUAL WRAP ARND MSTR
AND CLDS LINGERING INTO TUE AS SYS CONTS TO SPIN DOWN.
ON WED...ACTIVE PATTN CONTS AS NEW HGT FALLS SPREADING INTO WRN US
LEAD TO RENEWED SW FLW ALOFT AND RTN OF SRN PLAINS DEEP MSTR
GRADIENT. PROGGED MSTR FLUX/THETA-E ADVTN DELAYED FM PRIOR RUNS AND
TRENDING SLWR SO WILL SHIFT POPS OUT OF WED PD INTO WED NIGHT FM
ABT I-80 SOUTH AND OVR ENTIRE AREA ON THU COINCIDENT W/EJECTION OF
WRN SYS OUT ACRS THE PLAINS.

COULD SEE ANOTHER ROUND OF HEAVY RAINFALL THU WHICH WILL AGGRAVATE
CURRENT MINOR FLOODING SITU. PENDING EVENT WILL BEAR WATCHING.

IN THE EXTENDED...LEAD SYS COMING THROUGH ON THU FOLLOWED CLOSELY BY
IMPRESSIVE SECONDARY WV AS EARLY AS FRI NIGHT AND INTO SAT WILL
BRING ANOTHER GOOD CHANCE FOR WIDESPREAD RAINFALL THEN.

THANKS TO GID FOR THE COORDINATION

.OMA...NONE.
T
Hazardous weather outlook, May 5, 4:45 PM CST, 2 hours 8 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-061115-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
545 PM CDT MON MAY 5 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND TUESDAY

SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY MOVE ACROSS
NORTHEAST NEBRASKA THIS EVENING. THE STORMS SHOULD REMAIN MOSTLY
NORTH OF THE PLATTE RIVER AND PROBABLY EVEN NORTH OF COLUMBUS.
THE ACTIVITY COULD EVEN MAKE IT INTO PARTS OF WEST CENTRAL IOWA
BEFORE DIMINISHING. NO SEVERE WEATHER OR SIGNIFICANT RAINFALL IS
EXPECTED FROM THESE STORMS.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

ADDITIONAL THUNDERSTORMS COULD MOVE BACK INTO THE REGION
WEDNESDAY NIGHT. THIS RISK OF THUNDERSTORMS THEN CONTINUES INTO
SATURDAY. ALTHOUGH THE TIMING AND STRENGTH OF THESE THUNDERSTORMS
IS STILL UNCERTAIN...A STRONGER UPPER LEVEL SYSTEM MOVING ACROSS
THE AREA LATE FRIDAY INTO SATURDAY CREATES A SOMEWHAT HIGHER
CHANCE OF THUNDERSTORMS DURING THAT TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT OR TUESDAY.

CHERMOK

The radar

The Omaha radar (KOAX), 157 km away, was scanning. The volume nearest the first event began at 00:51 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Antelope

When
May 5, 6:53 PM CST
Where
Antelope County, Oakdale
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
42.067, -97.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, May 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356822.